Alert archive / New Mexico / Wind Advisories in 2015
Wind Advisory 8, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 2, 2015, 5:31 AM MDT for Otero County, New Mexico. It took effect at Apr 2, 2015, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2015, 5:31 AM MDT (11:31 UTC)
- In effect from
- Apr 2, 2015, 12:00 PM MDT
- Expired
- Apr 2, 2015, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 11.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3182 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
039 WWUS74 KEPZ 021131 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 531 AM MDT THU APR 2 2015 ...STRONG WEST WINDS OVER THE SACRAMENTO MOUNTAINS POSSIBLE THIS AFTERNOON AND EARLY EVENING... .A PASSING UPPER LEVEL SYSTEM WILL ENHANCE THE WEST FLOW PATTERN IN PLACE OVER THE REGION THIS AFTERNOON. IN ADDITION...A SURFACE LOW WILL DEEPEN NEAR THE TEXAS PANHANDLE...CONTRIBUTING TO INCREASED WIND SPEEDS FOR THE AREA. WHILE MUCH OF THE AREA WILL HAVE WINDY CONDITIONS...THE SACRAMENTO MOUNTAINS...DUE TO THEIR ELEVATION NEARER TO THE STRONGER WINDS ALOFT...WILL HAVE SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH THIS AFTERNOON AND EARLY EVENING. WINDS WILL DIMINISH LATER THIS EVENING. NMZ414>416-030200- /O.NEW.KEPZ.WI.Y.0008.150402T1800Z-150403T0200Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO... PINON 531 AM MDT THU APR 2 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * EVENT: SUSTAINED WEST WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL INCREASE BY MID DAY AND CONTINUE THROUGH THE EARLY EVENING HOURS BEFORE DIMINISHING BELOW ADVISORY CRITERIA. * IMPACT: UNSECURED SMALL LIGHT OBJECTS MAY BE SCATTERED. STRONG CROSS WINDS ON MOUNTAIN ROADS AND HIGHWAYS MAY MAKE DRIVING OF HIGH PROFILE VEHICLES MORE DIFFICULT TO CONTROL. * VISIBILITY: A ISOLATED AREAS OF BLOWING DUST NEAR DISTURBED SOIL AREAS WITH VISIBILITY REDUCED DOWN TO A MILE WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUNDEEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:19 AM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 2, 3:19 AM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
319 AM MDT THU APR 2 2015
.SYNOPSIS...
A STRONG WEST FLOW WILL RESULT IN WINDY CONDITIONS AREA WIDE THIS
AFTERNOON AND EARLY EVENING. WIND GUSTS WILL BE STRONGER ALONG THE
EAST SLOPES OF AREA MOUNTAINS. A FEW PATCHES OF BLOWING DUST MAY
ALSO OCCUR ACROSS THE LOWLANDS. A COOL FRONT WILL LOWER AFTERNOON
TEMPERATURES BACK TO NEAR NORMAL ON FRIDAY AND SATURDAY. LIGHT
ISOLATED SHOWERS MAY OCCUR SATURDAY AFTERNOON AND EVENING. THE
DRY WEST FLOW WILL RETURN ON SUNDAY WITH ABOVE NORMAL TEMPERATURES
AND BREEZY TO WINDY CONDITIONS EXPECTED FOR MOST OF NEXT WEEK.
&&
.DISCUSSION...
WINDY CONDITIONS WILL PREVALENT ACROSS SOUTHERN NEW MEXICO AND FAR
WEST TEXAS TODAY AS A PASSING LOW PRESSURE TROUGH THROUGH COLORADO
ENHANCES THE WESTERLY FLOW PATTERN ACROSS NEW MEXICO. ALSO THE
SYSTEM WILL DEEPEN A SURFACE LOW THAT IS NEAR THE TEXAS PANHANDLE.
THIS WILL TIGHTEN THE PRESSURE GRADIENT ACROSS THE REGION AND
BE A CONTRIBUTING FACTOR TO THE INCREASED WINDS. WINDS WILL BE
PRIMARILY FROM WEST AT 20 TO 30 MPH THIS AFTERNOON WITH GUSTS UP
TO 40 MPH POSSIBLE. WIND GUSTS WILL BE STRONGER ALONG EAST SLOPES
OF AREA MOUNTAINS. WIND SPEEDS IN THE SACRAMENTO MOUNTAINS WILL BE
HIGHER DUE TO THEIR ELEVATION WITH SPEEDS OF 25 TO 35 MPH. AS
RESULT A WIND ADVISORY WILL BE IN EFFECT FOR THE SACRAMENTO
MOUNTAINS FROM NOON THROUGH 8 PM TODAY. BLOWING DUST IS NOT
EXPECTED TO PREVALENT WITH THIS WIND EVENT BUT A FEW LOCAL AREAS
OF BLOWING DUST NEAR DISTURBED SOIL AREAS MAY BE POSSIBLE.
THE DRY WEST FLOW AND WARM TEMPERATURES WILL KEEP RELATIVE
HUMIDITY VALUES IN THE SINGLE DIGITS TODAY...WHICH ALONG WITH
INCREASED WIND SPEEDS WILL RESULT CRITICAL FIRE DANGER CONDITIONS
ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. TEMPERATURES
WILL BE 6 TO 8 DEGREES ABOVE NORMAL TODAY WITH MOST LOWLAND AREA
REACHING THE LOWER 80S.
WINDS WILL DIMINISH LATER THIS EVENING AS A PACIFIC COOL FRONT
MOVES ACROSS THE AREA. WINDS WILL SHIFT MORE FROM THE NORTH LATER
TONIGHT AND EVENTUALLY FROM THE EAST DURING THE DAY ON FRIDAY.
TEMPERATURES WILL BE COOLED BACK DOWN TO NEAR OR SLIGHTLY BELOW
NORMAL ON FRIDAY. THE EAST WINDS LATE FRIDAY AND FRIDAY NIGHT WILL
TRANSPORT A MODERATE AMOUNT OF GULF OF MEXICO MOISTURE BACK TO
THE REGION THAT WILL HELP MOISTEN AND DESTABILIZE THE ATMOSPHERE
BY SATURDAY. THERE MAY BE ENOUGH MOISTURE TO PRODUCE A FEW LIGHT
AND ISOLATED SHOWERS AND THUNDERSTORMS ON SATURDAY AFTERNOON. RAIN
AMOUNTS WILL BE VERY LIGHT AND SPOTTY WITH MOUNTAIN ZONES HAVING
THE BEST SHOT OF MEASURABLE RAINFALL.
MOISTURE WILL BE FLUSHED OUT OF THE AREA BY EARLY SUNDAY AS THE
STRONG WEST TO SOUTHWEST FLOW PATTERN RESUMES OVER NEW MEXICO.
THIS TYPICAL SPRING TIME WEATHER PATTERN WILL GENERATE BREEZY TO
WINDY CONDITIONS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS
EACH AFTERNOON FROM SUNDAY THROUGH MOST OF NEXT WEEK. CONDITIONS
WILL BE VERY DRY WITH OCCASIONAL HIGH THIN CLOUDS STREAMING
OVERHEAD. AFTERNOON TEMPERATURES WILL BE 4 TO 8 DEGREES ABOVE
NORMAL EACH DAY. FIRE DANGER RISK WILL BE HIGH MUCH OF NEXT WEEK
WITH THE DRY CONDITIONS AND STRONG WINDS EXPECTED EACH DAY.
&&
.AVIATION...VALID 02/12Z-03/12Z...
VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS THRU THE TAF PERIOD
WITH P6SM FEW-SCT250. ONCE AGAIN INCREASING SFC WINDS WILL BE THE
MAIN CONCERN AFTER 16Z. INITIALLY WINDS 25012KT INCREASING TO
26020G30KT AFTER 16Z. WIND SPEEDS WILL DROP BACK TO OR BELOW 12
KTS AFTER 06Z AT ALL TERMINALS EXCEPT KELP WHERE 28018G25KT WILL
CONTINUE. AWW MAY BE NEEDED FOR KELP LATER THIS MORNING.
&&
.FIRE WEATHER...
AN UPPER LEVEL TROUGH PASSING NORTH OF THE STATE WILL ENHANCE THE
WESTERLY FLOW ALOFT AND DEEPEN A SURFACE TROUGH OVER THE TEXAS
PANHANDLE. THIS WILL RESULT IN STRONGER WINDS THIS AFTERNOON.
MINIMUM HUMIDITY VALUES THIS AFTERNOON WILL BE IN THE SINGLE
DIGITS AND WIND SPEEDS ARE EXPECTED TO EXCEED CRITICAL THRESHOLDS.
A RED FLAG WARNING WILL BE IN EFFECT AREA WIDE FROM MID DAY
THROUGH EARLY EVENING WHEN WINDS ARE EXPECTED TO DIMINISH. IN
ADDITION...WIND SPEEDS IN THE SACRAMENTO MOUNTAINS WILL MEET WIND
ADVISORY CRITERIA THIS AFTERNOON...ESPECIALLY ALONG THE RIDGE LINE
AND EAST SLOPES.
WINDS WILL BE LOWER ON FRIDAY FRIDAY...AFTER A COOL FRONT MOVES
THROUGH FROM THE NORTH. WIND DIRECTIONS WILL SHIFT TO THE
NORTH ON FRIDAY AND THEN EVENTUALLY EAST ON SATURDAY. AFTERNOON
HIGHS WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL THROUGH SATURDAY.
ISOLATED HIGH BASED SHOWERS AND STORMS MAY ALSO RETURN SATURDAY
FOR AREA MOUNTAINS...AS MEAGER AMOUNTS OF SUB TROPICAL MOISTURE
TRY TO MAKE A COMEBACK TO OUR AREA. THIS SHOULD RAISE MIN RH 8-12
DEGREES...WITH SOUTHEAST BREEZES EXPECTED ALL AREAS. EXCELLENT
VENT RATES ARE EXPECTED THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 85 57 78 50 73 / 0 0 0 0 0
SIERRA BLANCA 83 51 76 44 68 / 0 0 0 0 10
LAS CRUCES 82 46 75 44 72 / 0 0 0 0 0
ALAMOGORDO 82 47 74 44 71 / 0 0 0 0 0
CLOUDCROFT 61 35 57 30 54 / 0 0 0 0 10
TRUTH OR CONSEQUENCES 80 43 72 44 70 / 0 0 0 0 0
SILVER CITY 73 40 69 42 68 / 0 0 0 0 0
DEMING 82 43 76 44 74 / 0 0 0 0 0
LORDSBURG 80 42 77 44 78 / 0 0 0 0 0
WEST EL PASO METRO 85 56 78 51 73 / 0 0 0 0 0
DELL CITY 87 49 77 44 69 / 0 0 0 0 10
FORT HANCOCK 86 53 80 50 73 / 0 0 0 0 10
LOMA LINDA 79 51 72 43 66 / 0 0 0 0 10
FABENS 86 53 79 48 73 / 0 0 0 0 0
SANTA TERESA 84 50 77 47 73 / 0 0 0 0 0
WHITE SANDS HQ 83 51 74 47 71 / 0 0 0 0 0
JORNADA RANGE 82 40 74 40 72 / 0 0 0 0 0
HATCH 83 45 75 44 73 / 0 0 0 0 0
COLUMBUS 82 48 76 48 74 / 0 0 0 0 0
OROGRANDE 83 50 75 47 69 / 0 0 0 0 0
MAYHILL 69 40 62 33 58 / 0 0 0 0 10
MESCALERO 70 36 63 33 60 / 0 0 0 0 10
TIMBERON 68 39 63 35 57 / 0 0 0 0 10
WINSTON 72 35 66 36 64 / 0 0 0 0 0
HILLSBORO 79 42 71 40 68 / 0 0 0 0 0
SPACEPORT 81 40 73 40 71 / 0 0 0 0 0
LAKE ROBERTS 70 35 68 37 65 / 0 0 0 0 0
HURLEY 75 40 71 41 68 / 0 0 0 0 0
CLIFF 77 38 76 41 75 / 0 0 0 0 0
MULE CREEK 75 31 73 34 75 / 0 0 0 0 0
FAYWOOD 76 41 71 42 68 / 0 0 0 0 0
ANIMAS 81 44 77 47 79 / 0 0 0 0 0
HACHITA 82 42 77 44 77 / 0 0 0 0 0
ANTELOPE WELLS 81 43 78 45 79 / 0 0 0 0 0
CLOVERDALE 77 43 75 45 77 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
NMZ110>113.
WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
NMZ414>416.
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
TXZ055-056.
&&
04/27 LUNDEEN/LANEYHazardous weather outlook, Apr 2, 5:31 AM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 531 AM MDT THU APR 2 2015 NMZ401>417-TXZ418>424-031145- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 531 AM MDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH PASSING NORTH OF STATE WILL ENHANCE THE WESTERLY FLOW ACROSS THE REGION WITH WINDY CONDITIONS THIS AFTERNOON AND EARLY EVENING. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE MOST AREAS. WIND GUSTS WILL BE STRONGER THROUGH MOUNTAIN PASSES AND ALONG EAST SLOPES OF AREA MOUNTAINS. DUE TO THEIR ELEVATION...THE SACRAMENTO MOUNTAINS WILL HAVE HIGHER WIND SPEEDS WITH A WIND ADVISORY IN EFFECT FROM NOON UNTIL 8 PM. THE DRY CONDITIONS AND STRONG WINDS WILL RESULT IN RED FLAG WARNING FOR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY COOLER TEMPERATURES AND LOWER WIND SPEEDS WILL OCCUR ON FRIDAY. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND BRIEF THUNDERSTORMS ON SATURDAY AFTERNOON AND EVENING. STRONG WEST FLOW WILL RETURN ON SUNDAY WITH BREEZY TO WINDY CONDITIONS EXPECTED SUNDAY THROUGH WEDNESDAY. DRY AIR MASS AND STRONGER WINDS WILL KEEP FIRE DANGER WEATHER CONDITIONS NEAR CRITICAL VALUES SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... LUNDEEN
Nearby
Wind Advisories in New Mexico, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.